MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15892) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the endovascular aneurysm repair (evar) procedure with the target lesion at the internal iliac artery, the 8mm x 30cm micrusframe 18 coil (mfr 180830 / l15892) was the first coil to be delivered to the target lesion.The green system ready light on the empower control cable (ecb00018200 / 30367115) illuminated but the coil could not be detached even though the detachment button was pressed many times.The green system ready light illuminated, and all the connections fit properly without application of excessive force.The coil was successfully removed from the patient and was replaced with another coil (competitor product) and the procedure was completed.The reported issue did not result in any prolongation or procedural delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref no: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 08/13/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the endovascular aneurysm repair (evar) procedure with the target lesion at the internal iliac artery, the 8mm x 30cm micrusframe 18 coil (mfr180830 / l15892) was the first coil to be delivered to the target lesion.The green system ready light on the enpower control cable (ecb00018200 / 30367115) illuminated but the coil could not be detached even though the detachment button was pressed many times.The green system ready light illuminated, and all the connections fit properly without application of excessive force.The coil was successfully removed from the patient and was replaced with another coil (competitor product) and the procedure was completed.The reported issue did not result in any prolongation or procedural delay.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 8mm x 30cm micrusframe 18 coil was received contained in a pouch.Visual inspection was performed.No damage was noted on the device during the visual inspection.A microscopic inspection was performed.The marker band was found at 65cm from the distal end.Under magnification, the distal outer sheath had not been softened, indication that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The embolic coil was observed stretched and appeared to be mechanically detached from the device.No other additional damage was observed.Functional evaluation: the resistance of the device was measured with a multimeter and a lab sample enpower control cable.The resistance was measured to be 49.8 o; this is within the specification range of 48.5 o / 56.0 o.The 8mm x 30cm micrusframe 18 coil was then connected to the complaint enpower control cable that was also returned and then the coil and control cable were connected to a detachment control box (dcb2000500) and the power was turned on.The green system ready light illuminated.A review of manufacturing documentation associated with this lot: (l15892) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the endovascular aneurysm repair procedure that was targeting the lesion at the internal iliac artery, the complaint coil was the first coil delivered to the target site but the coil could not be detached even though the detachment button was pressed many times.The green system ready light on the concomitant enpower control cable illuminated and all the connections fit properly.The issue with the coil failing to detach as reported in the complaint was not confirmed.The resistant heating coil (rh) did not show sign that it had been heated, an indication that the detachment process was either not initiated properly or it failed to initiate even though the detachment button was reportedly pressed many times.The embolic coil was returned in a mechanically separated state and in stretched condition.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to detach the coil.The applied force may also have been the most likely cause of the mechanically separated state of the embolic coil as the rh coil did not show evidence that it was heated.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 8mm x 30cm micrusframe 18 coil left the manufacturing facility with the embolic coil in a stretched condition and mechanically separated without the rh coil showing evidence that it had been heated.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10368379
Report Number3008114965-2020-00291
Device Sequence Number2865550
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot NumberL15892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER CONTROL CABLE